Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 28, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 9, 2016, 7:44 PM CDT for Lamar County, Texas. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2016, 7:44 PM CDT (00:44 UTC)
- Expired
- May 9, 2016, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 203 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:25 PM CDT | FLASH FLOOD | Paris, TX | FLASH FLOODING REPORTED NW LOOP AND HWY 271 N |
| May 9, 8:25 PM CDT | FLASH FLOOD | Paris, TX | WATER UP TO WINDOWS OF A CAR AT THE 500 BLOCK OF LAMAR AVE |
| May 9, 8:58 PM CDT | FLASH FLOOD | Paris, TX | WATER REPORTED COMING INTO HOMES ON CLARK LN IN SOUTHEAST PARIS |
| May 9, 9:05 PM CDT | FLASH FLOOD | 1 Nnw Paris, TX | MULTIPLE CARS FLOODED 1 NNW OF PARIS with multiple high water rescues ongoing. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3287 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
518
WGUS54 KFWD 100044
FFWFWD
TXC277-100245-
/O.NEW.KFWD.FF.W.0028.160510T0044Z-160510T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT MON MAY 9 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LAMAR COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 743 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ALONG HIGHWAY 82 FROM PETTY TO NEAR BLOSSOM AND ALONG
HIGWAY 271 NORTH OF PARIS. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN. THIS RAINFALL WILL LEAD TO EXCESSIVE WATER RUNOFF AND
CAUSE FLASH FLOODING. LOW-LYING AREAS ARE MOST VULNERABLE TO
RAPIDLY RISING WATER. SOME LOW-WATER CROSSINGS MAY FLOOD AND
BECOME IMPASSABLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...BLOSSOM...ROXTON...TOCO AND SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3349 9576 3350 9577 3349 9578 3348 9585
3374 9585 3387 9542 3387 9534 3389 9533
3389 9532 3388 9531 3354 9531
$$
DUNN2 follow-up statements
897
WGUS74 KFWD 100202
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CDT MON MAY 9 2016
TXC277-100245-
/O.CON.KFWD.FF.W.0028.000000T0000Z-160510T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR TX-
902 PM CDT MON MAY 9 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
LAMAR COUNTY...
AT 859 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN
LAMAR COUNTY...INCLUDING IN THE CITY OF PARIS. UP TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN WITH LOCALIZED AMOUNTS OF AS MUCH AS 4
INCHES OVER THE PAST 2 HOURS. WATER IS FLOODING SOME LOCAL COUNTY
ROADS AND FLOOD WATERS HAVE REPORTEDLY BEEN ENTERING SOME HOMES ON
THE SOUTH SIDE OF PARIS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PARIS...BLOSSOM...ROXTON...TOCO AND SUN VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3349 9576 3350 9577 3349 9578 3348 9585
3374 9585 3387 9542 3387 9534 3389 9533
3389 9532 3388 9531 3354 9531
$$
STALLEY264
WGUS74 KFWD 100238
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
938 PM CDT MON MAY 9 2016
TXC277-100246-
/O.EXP.KFWD.FF.W.0028.000000T0000Z-160510T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR TX-
938 PM CDT MON MAY 9 2016
...THE FLASH FLOOD WARNING FOR LAMAR COUNTY WILL EXPIRE AT 945 PM
CDT...
THE HEAVY RAIN HAS ENDED...BUT HIGH WATERS AND FLOODING REMAIN
POSSIBLE. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES. AN
AREAL FLOOD WARNING REPLACES THE FLASH FLOOD WARNING
EFFECTIVE THROUGH 1230 AM.
LAT...LON 3349 9576 3350 9577 3349 9578 3348 9585
3374 9585 3387 9542 3387 9534 3389 9533
3389 9532 3388 9531 3354 9531
$$
STALLEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 9, 6:23 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 9, 6:23 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 623 PM CDT MON MAY 9 2016 .AVIATION... THUNDERSTORMS HAVE STRUGGLED TO DEVELOP SOUTHWARD DOWN THE DRYLINE THIS AFTERNOON AND THE DFW METROPLEX TAF SITES ARE NOW IN THE CLEAR REGARDING THUNDERSTORM POTENTIAL THIS EVENING. BREEZY SOUTH WINDS WILL CONTINUE OVERNIGHT AT 15 TO 20 KTS WITH HIGHER GUSTS POSSIBLE. A SWATH OF LOW STRATUS IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT TO THE EAST OF THE STALLED DRYLINE. THIS MOISTURE BOUNDARY WILL NEARLY BISECT THE DFW METROPLEX TAF SITES AND WILL ALSO BE LOCATED VERY CLOSE TO THE WACO TAF SITE. DEPENDING ON ITS EXACT POSITION...MVFR CIGS AT AREA TAF SITES COULD BE VERY SHORT LIVED OR EVEN NON-EXISTENT TUESDAY MORNING...OR THEY MAY PERSIST THROUGH MUCH OF TUESDAY MORNING IF THE MOISTURE AXIS MANAGES TO SHIFT SLIGHTLY FURTHER WESTWARD. FOR NOW...WILL LEAVE A TEMPO GROUP AT DFW SITES WITH LOW MVFR CIGS TUESDAY MORNING...BUT THE EASTERN SITES LIKE KDFW AND KDAL MAY NEED TO INCLUDE A PREVAILING MVFR GROUP IN FUTURE UPDATES. HAVE PREVAILED MVFR AT WACO WHICH HAS A SLIGHTLY HIGHER CHANCE OF SEEING MVFR DEVELOPMENT. SKIES WILL CLEAR BY LATE TUESDAY MORNING AND ADDITIONAL THUNDERSTORM CHANCES WILL RESUME TUESDAY EVENING FOR AREAS SOUTH OF I-20. WACO WILL HAVE THE HIGHEST POTENTIAL FOR STORMS AFTER 22 UTC ON TUESDAY AND HAVE SHOWN VCTS AT THIS TIME. STALLEY && .PREV DISCUSSION... /ISSUED 333 PM CDT MON MAY 9 2016/ THE DRYLINE WILL CONTINUE MIXING EASTWARD LATE THIS AFTERNOON AND SHOULD STALL JUST EAST OF THE INTERSTATE 35 CORRIDOR. THE 18Z FWD SOUNDING SHOWS AN UNSTABLE AND NEARLY UNCAPPED ATMOSPHERE ACROSS NORTH TEXAS. THEREFORE...WE EXPECT SCATTERED STORMS TO DEVELOP ALONG AND AHEAD OF THE DRYLINE WITH THE BEST CHANCE FOR STORMS GENERALLY EAST OF THE INTERSTATE 35 CORRIDOR LATE THIS AFTERNOON. THE BEST LOW LEVEL WIND SHEAR WILL BE ALONG THE RED RIVER FROM INTERSTATE 35 EASTWARD IN THE VICINITY OF PSEUDO-WARM FRONT. THEREFORE...THERE WILL BE A SMALL WINDOW OF TIME BETWEEN 4 AND 7 PM WHEN THERE WILL BE AN ENHANCED TORNADO THREAT ALONG THE RED RIVER. ELSEWHERE...ANY STORMS THAT DEVELOP WILL HAVE A THREAT FOR LARGE HAIL AND DAMAGING WINDS. STORMS SHOULD END QUICKLY FROM WEST TO EAST DURING THE EARLY EVENING HOURS WITH THE PASSAGE OF AN UPPER LEVEL TROUGH. DRY AND SUBSIDENT AIR WILL MOVE IN OVERNIGHT AND TUESDAY MORNING IN THE WAKE OF THE DEPARTING UPPER TROUGH. HOWEVER...A FAST MOVING SHORTWAVE WILL ROTATE OUT OF THE BIG BEND TUESDAY AFTERNOON AND BRING ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST CHANCE OF STORMS TUESDAY AFTERNOON AND EVENING WILL BE SOUTH OF INTERSTATE 20 AND ALONG AND WEST OF INTERSTATE 35. ANY STORMS THAT DEVELOP LATE TUESDAY AFTERNOON/EVENING WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. THE TORNADO THREAT SHOULD BE FAIRLY LOW TUESDAY DUE TO AN UNFAVORABLE LOW LEVEL WIND PROFILE. THERE WILL BE A BRIEF WINDOW OF LARGE SCALE SUBSIDENCE OVERNIGHT TUESDAY/EARLY WEDNESDAY MORNING. HOWEVER...PROGRESSIVE WEST TO NORTHWEST FLOW ALOFT IS EXPECTED WEDNESDAY AFTERNOON THROUGH FRIDAY WHICH WILL KEEP THE ATMOSPHERE IN A STATE OF FLUX WITH SEVERAL PERTURBATIONS EXPECTED. THE COMBINATION OF LARGE SCALE LIFT PROVIDED BY THESE PERTURBATIONS COUPLED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY/NIGHT. THE BEST CHANCE OF STORMS WILL BE WEDNESDAY NIGHT AND THURSDAY WHEN A COLD FRONT ENTERS THE REGION AND STALLS. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL CONTINUE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THERE WILL ALSO BE A HEAVY RAINFALL POTENTIAL ON THURSDAY ASSOCIATED WITH THE STALLING COLD FRONT. UPPER LEVEL HIGH PRESSURE WILL AMPLIFY ACROSS THE WESTERN U.S. ON FRIDAY WHICH WILL PUT TEXAS IN NORTHWEST FLOW ALOFT. THIS PATTERN WILL RESULT IN A POTENTIAL FOR A NOCTURNAL MCS FRIDAY NIGHT/SATURDAY MORNING. IF THIS DOES DEVELOP MORE SEVERE WEATHER AND HEAVY RAINFALL WILL IMPACT THE REGION. THE UPPER PATTERN IS EXPECTED TO REMAIN PROGRESSIVE LATE IN THE WEEKEND THROUGH EARLY NEXT WEEK WITH ACTIVE WESTERLY FLOW RETURNING. TEMPERATURES THROUGH EARLY NEXT WEEK WILL BE SEASONABLY WARM WITH HIGHS MAINLY IN THE LOWER AND MIDDLE 80S AND LOWS IN THE 60S. THE ONLY EXCEPTION WILL BE TUESDAY WHEN SOME LOWER AND MIDDLE 90S DEVELOP ACROSS THE WESTERN HALF OF THE REGION DUE TO DOWNSLOPING WINDS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 68 91 71 86 66 / 20 10 10 30 50 WACO 69 90 70 86 66 / 10 20 30 30 30 PARIS 68 86 69 84 64 / 30 10 10 30 50 DENTON 65 90 70 85 63 / 20 10 10 30 50 MCKINNEY 68 88 70 85 64 / 30 10 10 30 50 DALLAS 69 91 71 87 66 / 20 10 10 30 50 TERRELL 69 88 71 85 66 / 30 10 10 30 50 CORSICANA 70 89 70 85 67 / 20 20 20 30 40 TEMPLE 69 90 70 86 67 / 10 20 30 30 30 MINERAL WELLS 62 92 68 87 64 / 10 10 10 30 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 77/30
Hazardous weather outlook, May 9, 3:04 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 304 PM CDT MON MAY 9 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 304 PM CDT MON MAY 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...THROUGH LATE EVENING AND OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING FOR AREAS MAINLY ALONG AND EAST OF INTERSTATE 35. AREAS FROM GAINESVILLE TO BONHAM TO PARIS AND SOUTH TO SULPHUR SPRINGS HAVE THE BEST CHANCE FOR THUNDERSTORMS THROUGH LATE EVENING. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. FARTHER SOUTH...ISOLATED STORMS ARE EXPECTED THROUGH LATE EVENING WITH MAINLY A LARGE HAIL AND DAMAGING WIND THREAT. THUNDERSTORMS ARE GENERALLY NOT EXPECTED WEST OF INTERSTATE 35 AFTER 5 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS MAINLY SOUTH OF INTERSTATE 20 LATE TUESDAY AFTERNOON AND NIGHT. SOME STORMS COULD BE SEVERE DURING THIS TIME. BETTER STORM CHANCES ARE EXPECTED ON WEDNESDAY THROUGH THURSDAY ACROSS ALL OF NORTH TEXAS. SEVERE WEATHER WILL BE POSSIBLE DURING THIS TIME INCLUDING THE POSSIBILITY OF LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM CHANCES WILL CONTINUE ACROSS MOST OF NORTH TEXAS LATE FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE EVENING GENERALLY EAST OF INTERSTATE 35 AND ALONG THE RED RIVER. DUNN
In the hours before
Local storm report, May 9, 6:54 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 3 N HONEY GROVE 33.62N 95.92W
05/09/2016 E1.00 INCH FANNIN TX AMATEUR RADIOLocal storm report, May 9, 7:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON MAY 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL SUMNER 33.73N 95.67W
05/09/2016 E2.75 INCH LAMAR TX TRAINED SPOTTER
NEAR SUMNER WEST OF LAKE COOKThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:09 PM CDT | Areal Flood Advisory | FWD | Lamar | 2 hr |
| May 9, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 62 min |
| May 9, 8:08 PM CDT | Tornado Warning | FWD | Lamar | 37 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 64 min |
| May 9, 8:33 PM CDT | Tornado Warning | FWD | Lamar | 27 min |
| May 9, 8:44 PM CDT | Tornado Warning | FWD | Lamar | 16 min |
| May 9, 9:36 PM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 10, 12:28 AM CDT | Areal Flood Warning | FWD | Lamar | 3 hr |
| May 10, 7:09 AM CDT | River Flood Warning | FWD | Denton | 12 hr |
| May 10, 8:13 AM CDT | River Flood Warning | FWD | Dallas | 7 days |
| May 10, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Mills | 65 min |
| May 10, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 53 min |
| May 10, 5:15 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath | 60 min |
| May 10, 5:30 PM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| May 10, 5:40 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton, Mills | 65 min |
| May 10, 5:48 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 57 min |
| May 10, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Parker | 54 min |
| May 10, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 63 min |
| May 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hamilton | 53 min |
| May 10, 6:53 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 67 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.